I have been on 150mg of sertraline for about 1 1/2 years now for the treatment of GAD. Over the past couple of months I have started to notice that my tummy is becoming bigger and bigger. I exercise about 4 times a week and only eat about 1800 calories per day yet I seem to be gaining significant weight around my waistline. Any info why would be appreciated.
Sertraline (and most psychotropic medications) CAN potentially cause weight gain/increased appetite by changing your metabolism and fat storage mechanisms. Diet and exercise may help minimize the weight gain but not entirely eliminate it. Did you start gaining weight early after starting the medication or has it been just recently?
You might want to talk to your doctor if you feel this is more than just cosmetic and try to determine if it's the medication or if there might be another cause.
- Sertraline Information for Consumers
- Sertraline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.